MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: received product consisted of a quantum maverick balloon catheter in two pieces.The balloon was loosely folded and there was fluid in the balloon.The tip, balloon, proximal weld, inner/outer shafts, and hypotube were microscopically and visually inspected.Inspection revealed a complete separation in the hypotube located 23.8 cm from the strain relief, numerous kinks in the hypotube and tip damage (flared).The fracture faces of the separation were ovaled, as if kinked prior to separation.Inspection of the rest of the device found no other damage.
 
Event or Problem Description
Reportable based on device analysis completed on 09may2019.It was reported that crossing difficulties were encountered.The target lesion was located in a coronary artery.A 2.75mm x 15mm quantum maverick balloon catheter was advanced for dilatation, but failed to cross the lesion even after several attempts.The procedure was completed with a different device.There were no patient complications reported and the patient was stable.However, returned device analysis revealed a complete separation of the hypotube.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8658660
Report Number2134265-2019-06176
Device Sequence Number2566958
Product Code LOX
UDI-Device Identifier08714729392774
UDI-Public08714729392774
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0021069104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2019
Initial Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight71